U.S. doctors online nowAsk doctors free
Trinidad and Tobago
A 20-year-old female asked:

I had sex 5 days ago. i am treating a uti right now with antibiotic. and when i had bowel movements i saw light blood from vagina. what could this be?

1 doctor answer1 doctor weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Vaginal bleeding: UTI does not cause vaginal bleeding, and any abnormal vaginal bleeding should be professionally evaluated. Depending on your symptoms, what tests were done, and sexual risks, it could be an STD. UTIs and STDs can cause similar symptoms in women and sometimes are easily confused with one another.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 38-year-old member asked:
What could cause blood from the vagina when taking a bowel movement?
Dr. Joel Rivera Jimenez
Obstetrics & Gynecology 19 years experience
Bleeding: It could be totally unrelated one thing to the other. However hemorroids, anal fissure, vulvar conditions, bladder disease etc can cause you to see so... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old member asked:
Help; blood from vagina when having bowel movement!?
Dr. Paul Neumann
Gynecology 38 years experience
Very unusual!: If this is happening repeatedly, you should consider getting a check up to see why this is happening.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Blood in stool (good amount, but periodically occurs) and painful bowel movements often. Is this a serious issue or a lack of good diet? Uti history 2
Dr. Gurmukh Singh
Pathology 50 years experience
Serious issue: Blood in stool is a serious issue and you should consult your doctor for an evaluation. It may be as simple as hemorrhoids, but you should have it che... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I've been taking Bactrim (sulfamethoxazole and trimethoprim) for my uti. I haven't had a bowel movement in a week and I was wondering if I can take laxatives while on the antibiotic?
Dr. John Goldman
Rheumatology 56 years experience
Yes but are you gas: Yes but why haven't you had a bowel movement. Is this your usual pattern. Have you been passing gas. Do you have abdominal pain. These are the questio... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I have been taking antibiotics for a UTI for 3 days, with no relief. And now I have open sores that are pussing all over inside my vagina. Help.
Dr. Robert Dorsey
A Verified Doctoranswered
37 years experience
See your doctor: This isn't nl. You need to see your doctor to make sure you don't have a std.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 30, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.